Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jul 27, 2009, 11:00 PM CDT for 8 counties in Texas. It took effect at Jul 28, 2009, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2009, 11:00 PM CDT (04:00 UTC)
- In effect from
- Jul 28, 2009, 10:00 AM CDT
- Expired
- Jul 28, 2009, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 280400 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT MON JUL 27 2009 TXZ248>255-281200- /O.UPG.KBRO.FW.A.0026.090728T1500Z-090729T0100Z/ /O.NEW.KBRO.FW.W.0028.090728T1500Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1100 PM CDT MON JUL 27 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES ALL AREAS OF DEEP SOUTH TEXAS WITH EXCEPTION TO THE COASTAL AREAS OF CAMERON AND WILLACY COUNTIES. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES TO NEAR RECORD HIGHS AGAIN AND RELATIVE HUMIDITY VALUES FALLING BETWEEN 20 AND 40 PERCENT REQUIRE THE ISSUANCE OF THIS RED FLAG WARNING. A CRITICAL FIRE DANGER THREAT REMAINS EVIDENT WITH THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN SOUTH TEXAS. && $$ PHILO
2 follow-up statements
000 WWUS84 KBRO 281235 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 735 AM CDT TUE JUL 28 2009 TXZ248>255-282100- /O.CON.KBRO.FW.W.0028.090728T1500Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 735 AM CDT TUE JUL 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE RED FLAG WARNING INCLUDES ALL AREAS OF DEEP SOUTH TEXAS WITH EXCEPTION TO THE COASTAL AREAS OF CAMERON AND WILLACY COUNTIES. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES TO NEAR RECORD HIGHS AGAIN AND RELATIVE HUMIDITY VALUES FALLING BETWEEN 20 AND 40 PERCENT REQUIRE THE ISSUANCE OF THIS RED FLAG WARNING. A CRITICAL FIRE DANGER THREAT REMAINS EVIDENT WITH THE COMBINATION OF THESE WEATHER CONDITIONS AND CRITICALLY DRY FUELS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN SOUTH TEXAS. && $$
000 WWUS84 KBRO 281903 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 203 PM CDT TUE JUL 28 2009 TXZ248>255-290300- /O.NEW.KBRO.FW.A.0027.090729T1700Z-090730T0100Z/ /O.CON.KBRO.FW.W.0028.000000T0000Z-090729T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 203 PM CDT TUE JUL 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE RED FLAG WARNING INCLUDES ALL AREAS OF DEEP SOUTH TEXAS WITH EXCEPTION TO THE COASTAL AREAS OF CAMERON AND WILLACY COUNTIES. THE COMBINATION OF SOUTHEAST WINDS REACHING 25 TO 30 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 AND 35 PERCENT RANGE HAS INCREASED THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WITHIN THE RED FLAG WARNING AREA. SIMILAR WIND AND RELATIVE HUMIDITY CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON AND EVENING REQUIRING A FIRE WEATHER WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IN ADDITION...RESIDENTS ARE URGED TO EXERCISE EXTREME CARE DURING ALL OUTSIDE ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL... DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. BURN BANS ARE IN EFFECT FOR MOST OF THE COUNTIES IN SOUTH TEXAS. A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jul 27, 8:17 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 8:17 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT MON JUL 27 2009
.DISCUSSION...STRONG WINDS EARLIER TODAY BEGINNING TO DIMINISH AT
THIS TIME. MOS GUIDANCE SUGGESTS THAT STRONG WINDS WILL PLAGUE THE
BRO CWFA TOMORROW THROUGH FRIDAY OR SATURDAY...AS BROAD SURFACE
HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH THERMAL LOW
PRESSURE OVER NORTHERN MEXICO AND A SERIES OF LOW PRESSURE SYSTEMS
OVER NORTH TEXAS. EVEN WITH DECENT TROPICAL MOISTURE WITHIN DEEP
SOUTH TEXAS...PRECIPITATION WILL BE HARD TO COME BY AS MID-LEVEL
HIGH PRESSURE CENTERED OVER THE DESERT SOUTHWEST REMAINS EXTENDED
OVER OUR REGION. THUS...GIVEN THE EXPECTED CONTINUATION OF VERY
DRY CONDITIONS...STRONG WINDS...AND CURED FUELS...RED FLAG WARNINGS
LOOKING INCREASINGLY LIKELY FOR TOMORROW THROUGH EARLY IN THE
WEEKEND.
&&
.MARINE...THE 7 PM OBSERVATION FROM BUOY020 INDICATED WINDS REMAIN
SOUTH SOUTHEAST AROUND 16 KTS GUSTING TO AROUND 19 KTS AND SEAS WERE
NEAR 4 FEET WITH A PERIOD OF 6 SECONDS. WINDS HAVE DECREASED BELOW
20 KNOTS ACROSS THE SOUTHERN PORTIONS OF THE LAGUNA BUT REMAIN
STRONG FROM PORT MANSFIELD AND AREAS TO THE NORTH. WILL DROP THE
SMALL CRAFT ADVISORY FOR THE LAGUNA AND NEAR SHORE WATERS WITH THE
NEXT COASTAL FORECAST. BORDER LINE SCA WINDS OFFSHORE TONIGHT WITH
DOWNWARD MIXING OF STRONGER WINDS SO WILL LEAVE SCA 20 TO 60NM
INTACT. A REPEAT OF STRONG WINDS ARE ANTICIPATED TUESDAY AND TUESDAY
NIGHT FOR THE COASTAL WATERS AND LAGUNA AS INGREDIENTS REMAIN IN
PLACE. SURFACE HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL
CONTINUE TO INTERACT WITH SURFACE LOW PRESSURE ACROSS WESTERN TX
THROUGH MID WEEK BRINGING ABOUT PERIODIC SCA FOR THE LAGUNA AND NEAR
SHORE WATERS DURING THE DAY AND OFFSHORE AT NIGHT. WINDS WILL BE
THE MAIN FACTOR WITH SEAS NOT EXPECTED TO REACH 7 FEET BUT COULD
APPROACH 6 FEET LATE TUESDAY INTO TUESDAY NIGHT.
&&
.AVIATION...A STRONG PRESSURE GRADIENT WILL PERSIST ACROSS ALL OF
DEEP SOUTH TEXAS AND THE RIO GRANDE THROUGH MID WEEK. WINDS ARE
FORECAST TO DIMINISH OVERNIGHT BUT QUICKLY INCREASE AROUND MID
MORNING TUESDAY AS DEEP MIXING ALLOW FOR WINDS TO GUSTS NEAR 30
KNOTS. SUSTAINED WINDS OF 20 TO 25 KNOTS FROM THE SOUTH TO SOUTHEAST
CAN BE EXPECTED. OTHERWISE...VFR CONDITIONS TO CONTINUE WITH PARTLY
CLOUDY DAYS AND MOSTLY CLEAR NIGHTS. THE STRONG WINDS ARE PICKING UP
FINE PARTICLES OF SAND...DUST...AND SEA SALT WHICH HAVE BEEN
PRODUCING HAZY CONDITIONS BUT NO SIGNIFICANT SURFACE OBSCURATIONS
HAVE BEEN NOTED AT AREA AIRPORTS. SOME VISIBILITY RESTRICTIONS ARE
POSSIBLE ALOFT ESPECIALLY ON RUNWAY APPROACH.
&&
.FIRE WEATHER...THE FIRE WEATHER WATCH FOR TUESDAY WAS EXPANDED TO
INCLUDE KENEDY COUNTY AND INLAND AREAS OF CAMERON AND WILLACY
COUNTIES. STRONG SOUTH WINDS WILL COMBINE WITH LOWERING DAYTIME
HUMIDITY...HIGH HEAT AND EXTREMELY DRY VEGETATION TO WARRANT THE
POSSIBILITY OF RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 95 82 96 / 0 0 0 0
BROWNSVILLE 77 98 78 98 / 0 0 0 0
HARLINGEN 76 99 78 100 / 0 0 0 0
MCALLEN 78 103 80 103 / 0 0 0 0
RIO GRANDE CITY 79 104 81 105 / 0 0 0 0
SOUTH PADRE ISLAND 81 92 83 93 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ248>255.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT TUESDAY
FOR GMZ170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/FIRE WEATHER/MESO...BOGORAD-59Hazardous weather outlook, Jul 27, 9:51 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 951 PM CDT MON JUL 27 2009 TXZ248>257-281030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 951 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ENHANCED FIRE DANGER IS EXPECTED TO CONTINUE FOR THIS COMING WEEK. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. WINDS ARE FORECAST TO INCREASE IN THE MORNING REACHING SPEEDS NEAR 30 MPH DURING THE AFTERNOON. RELATIVE HUMIDITIES WILL PLUMMET TOWARDS 35 PERCENT OR LOWER AS TEMPERATURES SOAR NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-281030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 951 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE OFFSHORE WATERS 20 TO 60 NAUTICAL MILES EAST OF THE SOUTH PADRE ISLAND FROM MIDNIGHT TONIGHT UNTIL 10 AM TUESDAY. WINDS ARE EXPECTED TO INCREASE TO 20 KNOTS OR GREATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY FOR STRONG WINDS ACROSS THE OFFSHORE WATERS 20 TO 60 NAUTICAL MILES EAST OF THE SOUTH PADRE ISLAND WILL BE IN EFFECT UNTIL 10 AM TUESDAY MORNING. A SMALL CRAFT ADVISORY IS LIKELY FOR THE LAGUNA MADRE AND THE NEAR SHORE COASTAL WATERS TUESDAY FROM AROUND 9 AM TO 8 PM. WINDS ARE EXPECTED TO REACH OR EXCEED 20 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:13 AM CDT | Small Craft Advisory | BRO | 15 hr | |
| Jul 28, 1:44 PM CDT | Small Craft Advisory for Winds | BRO | 7 hr | |
| Jul 28, 2:03 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.